Sex and the meds!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2005
Total Posts : 353
   Posted 4/29/2009 6:11 AM (GMT -6)   
Hello Fibro-family - I know it's been ages since I posted last but it's been a rough year and a 1/2....I'm back now though! :)

So I've been agonozing over this post for a while now and finally decided to broach the subject with the only people I know who might understand. For the past 8 months or so I've been on MS Contin (time release morphine) in addition to my other meds which are....Vicodin, Lyrica, Cymbalta, Abilify, Nexium, Zanaflex, Armour Thyroid, Cholesterol med, birth control pills and a diretic (Iknow I've forgotten something but close enough). So for about the last 4-5 months I have been unable to reach orgasm which has been frustrating beyond measure and I'm sure has made my husband (yup - finally married!) feel inadequate since he stopped trying w/out being asked recently. Well b/c of an issue finding my morphine at my local pharmacies I have had to wait until they order it and I've since run out. So now I can feel again all of a sudden and my little problem has gone away.

So my questions are 1. does anyone exp something similar and 2. holy cow is it worth it or should I talk to my doc about an alternative to the morphine? What would you do? Actaully, I don't think it is worth it lol so I'm using this time as a trial for how i feel w/out the morphine - not very good thus far but the tail end of the withdrawls are still here - thankfully they never got real bad.

Ok. thanks for listening to me!


getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40395
   Posted 4/29/2009 8:57 AM (GMT -6)   
Hi Ohthepain,

I guess it depends how important sex is to you. As you probably already know, having an O is good pain relief too. There are probably other meds that you could try. But a lot of them cause you to lose the libido altogether. So I wish you luck with this. I have taken oxycontin and you don't even think about sex. So that is a bummer. I know how frustrating this is to you. It would be to me too. I hope that you can find what works for you with the least amount of side effects.

Best wishes for a wonderful day. Glad to see you back, but wish that you didn't have to go through this problem.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Veteran Member

Date Joined Aug 2007
Total Posts : 6067
   Posted 4/29/2009 9:23 AM (GMT -6)   
I think this is one that you have to weigh which is more important to you. Is there anything you could take as needed so it's not in your system all the time and you can have both???
luv and hugs
Forum Moderator Fibromyalgia
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
Co Q 10, Super B Complex, Extra B12, Multi vitamin

Veteran Member

Date Joined Jan 2005
Total Posts : 9090
   Posted 4/29/2009 10:31 AM (GMT -6)   

I'm so glad to see you again. We've sure missed you. Glad to see the wedding went through but yes, the pain meds do cause a problem. I take oxycontin and Karen is so don't even THINK about sex. It's a real bummer and can cause issues between partners. I would suggest two things...first, and in my mind most important, talk to your husband. Don't remain quiet and assume anything when it comes to sex. He may be trying to be considerate of you, or maybe just gave up and is upset, or think it's him, etc......unless you talk you don't know what he's thinking. This can cause serious problems, especially to newlyweds.

Next...yes, do talk to your doc and see what he might suggest for you. You have options but they may not be better. Please keep us posted and email when you'd like to chat!

Co-Moderator Fibromyalgia & Chronic Pain Forums
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, PTSD, dermatitis herpetiformus, osteoarthritis and a few other side dishes.
Happiness is something to do, someone to love, and something to hope for."

lost in philly
Regular Member

Date Joined Jan 2009
Total Posts : 243
   Posted 4/29/2009 12:11 PM (GMT -6)   
Eek, I hope your doctor knew that you were stopping your medication as it could of potentially had dangerous side affects! As someone who takes morphine daily, I dont know how you did that on your own if you did.
I can concur with alot of what you were saying...sadly, just life in every way will never be quite the same since I became ill. I have found, however, the largest influence on my "southern numbness" to be due to the anti-depressants. When I take a break from! It's a whole new experience!
lost in philly

Fibromyalgia, Endometriosis, Migraines, Asthma, Chronic Fatigue

Topamax, Morphine, Effexor, Abilify, Crestor, Resoril, Loestrin, Imitrex

B12, Magnesium, Melatonin, Omega3

"Knowing without doing is like plowing without sowing."

Regular Member

Date Joined Mar 2005
Total Posts : 353
   Posted 4/29/2009 2:27 PM (GMT -6)   
Thanks for all the responses to this sensitive topic...

First to quell any concerns - my doc did know I'd be off them for a week to 10 days and said I would be fine with my breakthrough med (vicodin) and to call him with any problems - it went better than I expected there were barely any withdrawls compared to getting off the Fentanyl patch a while back!

I think you are right Chutz, I do need to talk to my hubby (still getting used to saying that lol) and make sure he knows whatever my issues are they are not b/c of him - I know I have told him this b4 but I want to make sure he knows!

It seems that I do need to be on a time release med - the other stuff wears off too soon and doesn't work as well, etc. But I will talk to my doc (lets all pray I get the female PA this time lol) I did wonder if my anti-d was causing this especially after they upped my dose but after being off the morphine I know it's the culprit of the "numbness", or at least a good part of it, I'm sure 1/2 my meds contribute. None of the meds seem to squash the desire - just the ability so I'm lucky there.

I'm feeling frustrated about being a walking pharmacy today - I know you all can relate to that!

Thanks again for the responses. turn
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 8:47 PM (GMT -6)
There are a total of 2,710,832 posts in 298,936 threads.
View Active Threads

Who's Online
This forum has 153489 registered members. Please welcome our newest member, palmtree.
341 Guest(s), 13 Registered Member(s) are currently online.  Details
scifigal2k, crohnie1985, XxdavexX, Gograss, Bohemond, Lymiemomster, lgm1942, palmtree, Native Texan, FamilyGuy, quincy, xy123, Kar102

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer